Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 291, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2007, 6:56 AM CDT for 4 counties in Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 6:56 AM CDT (11:56 UTC)
- Expired
- Jul 4, 2007, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Atascosa County, TX, DeWitt County, TX, Karnes County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:20 AM CDT | FLASH FLOOD | Charlotte, TX | FM140 CLOSED EAST OF CHARLOTTE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 041157
FFWEWX
TXC013-123-163-255-285-041800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 AM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
CHRISTINE...CHARLOTTE...CAMPBELLTON...
DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
FRIO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...PEARSALL...DILLEY...
KARNES COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...KENEDY...KARNES CITY...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
HALLETTSVILLE...
* UNTIL 100 PM CDT WEDNESDAY
* AT 656 AM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR HAS
INDICATED VERY HEAVY RAINS FROM NUMEROUS SLOW MOVING
THUNDERSTORMS.
A NEAR CONTINUOUS AREA OF THUNDERSTORMS WILL MOVE SLOWLY NORTH AT
AROUND 10 MPH ACROSS THE WARNED AREA...PRODUCING HEAVY RAINFALL
TOTALS OF 2 TO 5 INCHES BY 10 AM. THE THREAT FOR FLASH FLOODING WILL
CONTINUE THROUGH MUCH OF THE DAY.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2907 9693 2907 9693 2887 9730 2893 9742
2867 9779 2879 9810 2862 9834 2864 9940
2909 9941 2909 9882 2925 9880 2912 9843
2888 9818 2923 9773 2922 9773 2911 9762
2938 9724 2963 9715 2963 9686 2936 9658
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:27 AM CDT, 29 minutes earlier.
Area forecast discussion, Jul 4, 6:27 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 AM CDT WED JUL 4 2007 .AVIATION... A NEAR CONTINUOUS PATTERN FOR CONVECTION WILL PERSIST FOR THE PERIOD. AN AREA OF THUNDERSTORMS WILL SPREAD SLOWLY NORTH FROM PEARSALL TO SAN ANTONIO TO LA GRANGE TO ENCOMPASS THE EASTERN TWO- THIRDS OF SOUTH CENTRAL TEXAS BY AROUND NOON. MORE SCATTERED CONVECTION SHOULD THEN BECOME POSSIBLE IN THE EARLY AFTERNOON ACROSS THE DRT AREA. LOW IFR CIGS COULD BRIEFLY OCCUR AT ANY TIME OF DAY. THUS WILL TRY TO NAIL DOWN THE EARLY PERIODS AND OPT FOR GENERAL TRENDS FOR THE REMAINDER OF THE FORECAST. && .PREV DISCUSSION... /ISSUED 328 AM CDT WED JUL 4 2007/ DISCUSSION... THE UPPER LOW LOCATED ON TOP OF US THIS MORNING AND IS FORECAST TO SLOWLY WOBBLE TOWARD THE SOUTHWEST ACROSS THE RIO GRANDE INTO MEXICO OVER THE NEXT 24-48 HOURS. THIS WILL KEEP SOUTH CENTRAL TX ON THE DANGEROUSLY WET SIDE OF THE UPPER LOW AT LEAST FOR THE NEXT TWO DAYS AS DEEP GULF MOISTURE FEEDS INTO THE AREA...MAKING FOR VERY EFFICIENT WARM RAIN PROCESSES ON TOP OF ALREADY SATURATED SOILS. IN ADDITION WATER VAPOR IMAGERY AND GFS TIME CROSS SECTIONS INDICATE POSSIBLE UPPER LEVEL SUB-TROPICAL MOISTURE TAP FROM THE PACIFIC FEEDING INTO THE AREA. HAVE NO CHOICE BUT TO EXTEND THE FLASH FLOOD WATCH THRU THURSDAY AFTERNOON WITH HEAVIEST RAIN FOCUS SLOWLY SHIFTING WESTWARD TOWARD THE RIO GRANDE PLAINS BY LATE TONIGHT/THURSDAY AND POSSIBLY INTO FRIDAY. LONG RANGE GUIDANCE MOVE REMNANTS OF THE UPPER LOW BACK NWD INTO WEST CENTRAL TX OVER THE WEEKEND INTO EARLY NEXT WEEK SO HAVE CONTINUED TREND OF LOWER CHANCE-SLIGHT CHANCE POPS...BUT STAYING ABOVE MEX GUIDANCE POPS WHICH ALWAYS TREND TOWARD MUCH DRIER CLIMATOLOGY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 71 85 72 90 / 70 60 60 40 50 AUSTIN BERGSTROM INTL AIRPORT 82 71 85 72 89 / 70 60 60 40 50 DEL RIO INTL AIRPORT 91 72 89 73 90 / 70 60 70 60 50 SAN ANTONIO INTL AIRPORT 83 72 86 74 90 / 80 60 60 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jul 4, 5:02 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT WED JUL 4 2007 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 502 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTH CENTRAL TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA. THERE IS A MODERATE TO HIGH POTENTIAL FOR EXCESSIVE RAINFALL FROM WAVES OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 3, 8:22 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 4, 6:56 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Frio, Karnes, Lavaca | 6 hr |
| Jul 4, 7:57 AM CDT | Flash Flood Warning | EWX | Wilson | 6 hr |
| Jul 4, 8:11 AM CDT | Flash Flood Warning | EWX | Gonzales | 6 hr |
| Jul 4, 8:51 AM CDT | Flash Flood Warning | EWX | Guadalupe | 6 hr |
| Jul 4, 9:58 AM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Jul 4, 10:59 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 4, 12:52 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 6 hr |
| Jul 4, 12:56 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, DeWitt, Frio, Karnes | 2 hr |
| Jul 4, 1:33 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 4, 1:54 PM CDT | Flash Flood Warning | EWX | Bexar | 66 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.